MAUDE Adverse Event Report: SHOCKWAVE MEDICAL, INC. SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE C2+ CORONARY IVL CATHETER

SHOCKWAVE MEDICAL, INC. SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE C2+ CORONARY IVL CATHETER
Model Number C2PIVL4012
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Myocardial Infarction (1969)
Date of Event 09/02/2024
Type of Reportable Event Death
Additional Manufacturer Narrative
The device referenced in this report was not returned to shockwave medical, inc.Therefore, a physical examination cannot be performed.The cause of the patient's heart attack and subsequent death could not be definitively determined based on the information available.There was no ivl device malfunction reported.Review of the event by shockwave medical safety and medical affairs determined that the death was not related to the study device or procedure as the event occurred more than a month post index procedure.Shockwave medical has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.A review of the manufacturing and test documentation for subject lot does not reveal any issues with the manufacturing of the device.The device passed all of shockwave medical, inc.Acceptance criteria prior to shipping.
 
Event or Problem Description
This event was reported to shockwave via the post market empower cad clinical study.On (b)(6) 2024, a shockwave c2+ coronary intravascular lithotripsy (ivl) catheter was used to treat a lesion in the distal left main coronary artery.The patient underwent a percutaneous coronary intervention (pci) procedure for treatment for non-st elevation acute coronary syndrome (nste-acs).The target lesion was accessed with a 6 french guide catheter (6f) via the femoral artery and was pre-dilated with a non-compliant (nc) balloon, followed by the delivery of 120 ivl pulses at 4 atmospheres of pressure (atm).A stent was subsequently implanted, with post-dilation using an additional nc balloon.The patient was discharged one day after the index procedure.No ivl device malfunction occurred during the procedure.On (b)(6) 2024, approximately 40 days after the index procedure, it was reported that the patient died at home from a heart attack.No additional information was provided.The clinical study site determined that the death was possibly related to the study device and procedure.
 
Event or Problem Description
Additional information was received on april 9, 2026, reporting that there is no information regarding the cause of death.The event was classified as a cardiac death, specifically an unwitnessed death and death of unknown cause.
 
Additional Manufacturer Narrative
Information received on 09apr2026 was added to section b5.

Brand Name
SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE C2+ CORONARY IVL CATHETER
Common Device Name
SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE C2+ CORONARY IVL CATHETER
Manufacturer (Section D)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer (Section G)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer Contact
alexis weil
5403 betsy ross drive
santa clara, CA 95054
MDR Report Key24397590
Report Number3015053858-2026-00017
Device Sequence Number8289602
Product Code QMG
UDI-Device Identifier00195451000034
UDI-Public(01)00195451000034(17)251130(10)01A231108A
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P200039/S008
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2025
Device Model NumberC2PIVL4012
Device Catalogue NumberC2PIVL4012
Device Lot Number01A231108A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/04/2026
Supplement Date Received by Manufacturer04/09/2026
Initial Report FDA Received Date02/19/2026
Supplement Report FDA Received Date04/17/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
3.50 X 12 PRE-DILATION NC BALLOON BOSTON SCIENTIFIC; 4 X 12 POST-STENT DILATATION NC BALLOON - UNK MFR; 4.50 X 12 POST-DILATION NC BALLOON - ABBOTT; ONYX FRONTIER DRUG-ELUTING STENT - MEDTRONIC
Outcome Attributed to Adverse Event Death;
Patient Age62 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite